Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 33, NWS Springfield, MO

May 21, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 21, 2018, 8:05 PM CDT for Pulaski County, Missouri. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2018, 8:05 PM CDT (01:05 UTC)
Expired
May 22, 2018, 11:40 AM CDT
In force
16 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.08 ft at May 22, 2018, 12:00 AM CDT.

actionminormoderate5101505/2205/23
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

268 
WGUS43 KSGF 220105
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
805 PM CDT Mon May 21 2018

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.

.Heavy rain that fell the past few days is causing river rises and flooding. If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-221304-
/O.NEW.KSGF.FL.W.0033.180522T0105Z-180522T1640Z/
/BIGM7.1.ER.180521T2355Z.180522T0600Z.180522T1040Z.NO/
805 PM CDT Mon May 21 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  7:00 PM Monday The stage was 8.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor  flooding is forecast.
* Forecast...The river will continue rising to near 8.7 feet by 
  around midnight. The river will fall below flood stage early 
  tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Big Piney River
  Fort Leonard Wo   8   8.1 Mon 07 PM   4.8   3.9   3.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
1 follow-up statement
328 
WGUS83 KSGF 221418
FLSSGF
Flood Statement
National Weather Service Springfield MO
918 AM CDT Tue May 22 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
  
  Marmaton River near Nevada affecting Vernon County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-221448-
/O.CAN.KSGF.FL.W.0033.000000T0000Z-180522T1640Z/
/BIGM7.1.ER.180521T2355Z.180522T0415Z.180522T0930Z.NO/
918 AM CDT Tue May 22 2018

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At  9:00 AM Tuesday The stage was 6.8 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.8 feet by tomorrow 
  morning.
* Impact...At 6.0 feet...Fort Leonard Wood begins to move equipment 
  from the Pontoon Training Area.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   6.8 Tue 09 AM   4.8   3.9   3.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC217-221448-
/O.CAN.KSGF.FL.W.0031.000000T0000Z-180523T1200Z/
/NVDM7.1.ER.180521T1412Z.180521T1945Z.180522T0345Z.NO/
918 AM CDT Tue May 22 2018

The Flood Warning has been cancelled for: 
 The Marmaton River near Nevada.
* At  8:45 AM Tuesday The stage was 18.5 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 11.3 feet by tomorrow
  morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  18.5 Tue 09 AM  11.3   6.1   4.6


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 5:43 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 21, 5:43 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
543 PM CDT Mon May 21 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 124 PM CDT Mon May 21 2018

Scattered cloud cover remained over the region this afternoon,
but sunshine was breaking through for all but portions of south
central Missouri. Short term and mesoscale models were showing
showers and isolated thunderstorm development this afternoon
across south central Missouri, but coverage will be limited if
showers do develop. Most locations will remain dry however.

Temperatures have started to climb slowly as more sunshine broke
through the cloud cover. Where this has occurred, temperatures
had climbed into the upper 70s. The expectation is for afternoon
highs to climb to around the 80 degree mark.

The region will be watched tonight for potential fog development.
The residual moisture from this past weekends storms, cooling
temperatures and clearing skies will combine to bring for to the
area. Fog may be dense in some areas especially in valleys and
river bottoms.

Surface high pressure and a building upper level ridge will be in
control of the regions weather Tuesday with ample sunshine, light
winds and dry conditions across the region. Temperatures will be
slightly warmer than normal with most locations seeing highs in
the middle 80s.

.LONG TERM...(Tuesday Night through Monday)
Issued at 124 PM CDT Mon May 21 2018

The warm weather will be here to stay for a while as a ridge
builds over the midwest. The ridge will build through the middle
of the week before short wave energy flattens it Friday into the
weekend.

Energy caught under the ridge along with short wave energy
knocking the ridge down towards the end of the week will allow
for summer like storms to develop each afternoon from Wednesday
and into the Memorial Day weekend.

Current indications are that the potential for severe storms will
be very limited, but will not be zero for any day towards the
later half or of the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 540 PM CDT Mon May 21 2018

Pilots can expect areas of fog and low stratus to develop late
tonight into Tuesday morning. This will result in intervals of
MVFR to IFR conditions at area terminals. Otherwise VFR conditions
will prevail this evening and again later Tuesday morning into
Tuesday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, May 21, 3:21 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
321 PM CDT Mon May 21 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
321 PM CDT Mon May 21 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Elevated fog risk.

DISCUSSION...

Several creeks and streams remain elevated or flooded. Residual
flooding will continue to occur this evening.

An isolated shower or thunderstorm is possible this evening
across southcentral Missouri. No severe weather is expected.

Areas of fog are expected to develop ate tonight across the
region. Some areas, especially in valley and river bottoms, may
see some dense fog at times through sunrise.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorm chances return by Wednesday
and persist into the weekend. Organized or widespread severe
weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.